Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Things are Happening Fast
May 17, 2006

My other half cheated on me 1 year and a half ago. 1 year ago he decided to tell me about it. we immediately tested and found out we were both positive. Last week he was put on Sustiva and Truvada. 3 days later he broke out with a pretty serious rash and is swollen. He has gone to the doctor who told him to get off the meds and put him on prednisone. The doctor says she will revisit the same therapy in about 3 or 4 weeks. Wouldn't he run the same side effects? and does this mean that things are moving a lot faster for him (us) than the norm? As for me...well today I get my counts again but 3 months ago I was CDL 367 and VL was undetectable (no meds)....not sure how that happened...we tested a year prior to all this and were negative so it just seems like it's progressing faster...

Thanks,

A little worried

Response from Dr. Wohl

There are a couple of issues that you raise:

1. His reaction to Sustiva. Given the serverity of this reaction and the availability of other options, I would not re-challenge your partner with this medication. Better to start on Truvada and a ritonavir boosted protease inhibitor (such as Reyataz+Norvir or Kaletra). This bad reaction does not in any way factor into the pace of his HIV progression.

2. Your lowish CD4 and undetectable viral load. This is odd and I would look at a repeat to see that your CD4 is really so low. Some people do have a naturally undetectable viral load. It is relatively rare but portends a very slow progression of HIV disease, if any progression at all.

DW



Previous
mycobacterium avium complex
Next
abacavir

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement